MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS MRI; ANESTHESIA UNITS
Model Number 8607300
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just started.The results will be forwarded after conclusion.
 
Event or Problem Description
It was reported that the o2 centre sensor failed and a ventilator failure occured.No injury reported.
 
Additional Manufacturer Narrative
For the investigation the logfile was analysed.Both the described problems could be retraced.The logfile showed that the measured difference between the two o2 sensor cells was too high during ventilation.In this case no o2 values are displayed and the device alarms for o2 sensor fail! as it was reported for this case.On site the o2 sensor was calibrated and the issue was solved.In general, replacing the o2 sensor capsule and calibration is possible during ventilation.The fio2-monitoring of the device ensures that missing o2 readings are obvious; no false or misleading values will be displayed.Neither ventilation nor gas delivery will be affected since the readings are not used for control purpose.Thus, the reported and confirmed vent fail was neither caused nor in context with the o2 calibration issue.The vent fail was found to be caused by the membrane vacuum pressure exceeding the maximum value for automatic ventilation (entry v045) during the case in question.The vacuum pressure is needed to operate the valves that control the ventilation cycles and to keep the diaphragm of the ventilator in place to avoid wrinkling during piston movement.If significant deviations are detected - in this case a too high vacuum - the software forces a shutdown of automatic ventilation to prevent from serious mechanical damages to the ventilator unit.This is accompanied by a corresponding alarm; manual ventilation and the monitoring functionalities remain available.During on-site check in follow-up to the event, the service engineer replaced the vacuum pump and the performed test according to manufacturer's specification passed successfully.It can be concluded that the device responded as designed upon the detected deviation in vacuum pressure by initiating an emergency shutdown of automatic ventilation.It can be further concluded that also in regard to the found o2 calibration issue, which was independent from the vent fail, the device behaved according to its safety concept.Calibration of the o2 sensor is described in the ifu.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.The field failure rate is subject to permanent monitoring by the responsible product quality board and is rated as acceptable.
 
Event or Problem Description

Brand Name
FABIUS MRI
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23355719
Report Number9611500-2025-00588
Device Sequence Number9202251
Product Code BSZ
UDI-Device Identifier04048675041498
UDI-Public(01)04048675041498(11)210120(17)210615(93)8607300-48
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K072884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8607300
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown